I have been on Tymlos for 1 1/2 years. I was wondering if anyone else has developed eye problems while being on Tymlos. Specifically fluid behind the retina.
Interested in more discussions like this? Go to the Osteoporosis & Bone Health Support Group.
Good evening @kilh, I sure am sorry you are struggling to find a medication that will support your bone strength. I, too, found that I was extremely sensitive to all bisphosphonates. Tymlos was a satisfactory replacement although I don't know how much new bone was created. My only choice to maintain bone density was Prolia. And so I have had one injection with no side effects that I can recognize. My next one is in November.
Some members have had good luck getting information from AMGEN, the company that makes Prolia. On the website go to the section called Highlights of Prescribing Information. You can also call Amgen at the following number to talk with a medical professional who has access to current testing and research. 800 772-6436. My endocrinologist told me that the side effects are noted in under 10% of the patients. So far, I am not in the 10% and that is encouraging.
Please let me know what you discover so that all on Connect can share your efforts.
May you be mentally healthy
May you be physically healthy.
@kilh @artscaping These osteoporosis medications are definitely not a "one size fits all" type of thing. It seems they all can have some pretty severe side effects if you happen to be in that small percentage. From what I have seen the bone-building drugs like Tymlos and Forteo are less apt to cause serious or long lasting side-effects but I am dreading what will be next.
@kilh I'm sorry you had such adverse reactions to Tymlos, my experience has been much better so far.
What medication will you proceed with now? I know it can be a difficult choice, it seems as if most doctors favor Reclast. I am already thinking ahead to what I will do when I stop doing Tymlos.
@amandajro @dugs1948 I started Tymlos at the beginning of March. Initially I had some light-headedness the next morning (I do the shot before bed) but that resolved. My heart rate never increased, the only side effect I have now is fluid retention. Many refer to it as "puffy belly" since it seems to accumulate there. It is definitely fluid.
I have a scale that gauges fluid and my fluid level was high. I wanted to be sure that Tymlos was the cause so I stopped doing the injections for two weeks and sure enough my fluid retention decreased. I am also noticing the fluid in my feet and lower legs.
Jump to this post
I am sorry about the fluid retention which I never had except for all the side effects I experienced and in the morning I was so fatigued I really never got done I should. Here it is almost August and I have not planted my garden and I really needed to can this year. And we sold all my sheep so I have fewer chores to do and now only have the cattle left for chores and putting up hay. Even off the Tymlos I still have not gained any strength back and get done only what I have. I wished I could have lasted 20 more months. My Drs. say that Tymlos builds bone faster than what is on the market and then switch to Prolia for the rest of my life.
If you have laster 11/2 years I congratulate you. I have noticed trouble with reading and tying on the computer. And headaches with my trifocals when reading. My eye appt. is coming soon so I will see how much my vision has changed. I hope you make it to 2 years,
I guess for me, my Drs. have chosen Prolia as the next choice. So we have gone from Fosamax (which did not work after 3 yrs,), then Reclast which I got two infusions, then Tymlose for 4 months and taken off for side effects. I think I had every side effect they listed and then some. I have a two-month supply left in the refrigerator. My BP after injection was 205/186 P 110. This is not good or healthy. That is only one side effect had among many.
You are right about the fluid retention. It is has been two weeks since they took me off and now my output has increased alot. One more side effect I can add to my list. The week or two before my feet and legs were swollen but not now.
@kilh I am back on Tymlos now and I expect that eventually, the fluid retention will begin again. As I said, it was not immediate before. It's sort of nice to see my ankles and feet not looking swollen and not having my pants waist too tight.
@kilh 205/186 is definitely not good at all. I hope that Prolia will work better for you and that you will let us know how it's going.
As I said, after Tymlos I will be having to find something else to go on so I am watching and trying to learn as much as I can now. I do recall that I read something about Prolia that made me feel it would not be the right medication for me.
Jk, I hope this time the fluid retention is not as bad but boy did I feel tons better when my ankles and feet went back to normal. How long were you off Tymlos before going back on the injections? I read somewhere a patient was put on Tymlos every other day at half dosage. I wonder if this would work ? And maybe very few side effects and would it build bone. I hated to quit because it is supposed to build bone better and faster. Then switch to Prolia for maintaining what has been built for the rest of your life if the side effects do not get to you. Please be safe and keep me informed as to your progress. Kilh
I have dental surgery in September after that a waiting period of 5 months before starting. That means waiting till Feb. 2022. A long wait to start. I have the same feeling as you. Take care and let me know what course you take. Stay well and be safe. We do not go very far in these times. Kilh
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In